Jump to content
Important Survey - Please Participate ×

Long term, "low" dose Valium user with severe sudden onset tinnitus


[ka...]

Recommended Posts

I was on here years ago.... tapered down from 5mg to 1.25mg but never got past that (would get spasms/mini-seizures? don't know how to describe). Then, got diagnosed with cancer in Nov. 2014, and I turned back to 2.5mg - 5mg Valium to help me sleep and cope. I would rarely take this dose every night... I guess due to the long half life, I didn't need it every night. I'd only take 5mg if my anxiety was severe. I guess I didn't realize how addictive Valium is, even as this "low" dose. Is it low if I am dependent on it???

 

My issue now is that on 10/20, I suddenly acquired severe, unmaskable high-pitched tinnitus and hyperacusis (it averages around 11kHz but can sometimes spike much higher). It is relentless and continuous... unless I take Valium. But I know that Valium can ultimately make this worse, if it did not cause it in the first place?

 

I am very afraid of tapering off... afraid that the tinnitus will get even worse (currently going through a huge spike). I'd love to hear from anyone who has gone through something similar and your recommendations. How long can I expect to go through a taper? Weeks? Months?

 

Link to comment
Share on other sites

I should mention that I cannot get less than 10mg Valium pills where I live, so any advice on pill cutting and a water taper is appreciated. I can manage cutting 1/2 or 1/4 and then I have not got a clue.

 

 

Link to comment
Share on other sites

Sorry you are in this situation! Tinnitus is a difficult symptom for sure. Are you sure you cant get smaller than 10 mg pills?

If not, it sounds like you will have to dissolve your dose and reduce from there. This would be a good place to post questions about how to do that:

http://www.benzobuddies.org/forum/index.php?board=62.0

 

The first step is to figure out a daily dose that makes you comfortable (except for the tinnitus). If you take 2.5 every day can you avoid taking any 5 mg doses? You should figure this out so you know where to start your taper. I'm sure it feels like you want out right now because of the tinnitus, but a careful taper will get you there in the end.

 

Take care,

JKS

Link to comment
Share on other sites

Thank you, JKS. I've been reading through the boards, and I think I will try the microtaper spreadsheet. I wish I could get 5mg Valium, but it does not seem to be available anywhere anymore (used to be able to get it). So, I will cut a 10mg pill in half and dissolve it and make a 50ml solution to draw from. I will start from 2.5mg--that makes the most sense to me since I have been a sporadic doser. I wish the spreadsheet had tinnitus and "jerks" as symptoms, but I will just have to judge for myself depending on how I feel.

 

Starting tonight!

 

 

 

Link to comment
Share on other sites

×
×
  • Create New...